It is currently Thu Aug 24, 2017 4:51 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Fri Apr 18, 2014 12:13 am 
Offline
Average Poster
Average Poster

Joined: Thu Apr 17, 2014 10:17 pm
Posts: 6
Started subs in outpatient almost 3 yrs ago taking 8mg @ 2x /day . After 4 months lowered to 4mg @ 3x /day. Switched to another Dr. who, months later said 3 per day isn't good. Addict behavior. Blood level ceiling height. 36 hr half life. Yadayadayada. Lowered to 4mg @ 2x /day. Since then I've been seeing his APRN who isn't very receptive of my need to taper.

So far I'm down to 2mg per day and lowering .25mg every week. It seems every time I lower, I have to split it into 3 daily doses (.66mg @ 3x / day). It's hard to wake up, get through whole day or sleep with out it. It wears off 5 -7 hrs after each dose. I have extremely active saliva glands and high metabolism. I'm more comfortable dividing the same amount into 3 instead of 2 or 1.

Is 3 doses at such a low amount ok? Should I raise the daily amount to a comfortable level (at twice/once per day) and taper from there? I've heard mention of the Naloxone affecting previous doses. ??

I know when I get to a small enough amount (.5 - 1mg?) I will go to 2 per day, then 1, then every other. I understand addict behavior and am true to myself about never using again. I just feel if I'm tapering down already small amounts and plan to lower doses when it gets even smaller, then multiple doses are ok.

Thank you for any help anyone can give.


Top
 Profile  
 
PostPosted: Mon Apr 21, 2014 12:50 am 
Offline
Site Admin
Site Admin

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 69
It makes sense, from a pharmacology perspective, to need increased frequency of dosing as you go lower on a taper. Yes-- I suppose it reinforces using a bit-- but this is the taper, not the maintenance stage, so I wouldn't be as concerned about that issue. This is a temporary thing.

That said, I've been surprised by a number of patients who told me that they thought they did better by reducing dosing frequency from 2 per day to 1 per day, taken a couple hours before bedtime.

I would not 'go higher and taper from there'.... the main issue with a taper is to hold ground. Make small changes, then rest..... and hold ground at that point.

I think you didn't get replies, just because there isn't any right or wrong way. People seem to find a way that fits them.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group